Alert archive / Arkansas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 81, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Apr 13, 2002, 7:09 PM CDT for Baxter County, Marion County, Arkansas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2002, 7:09 PM CDT (00:09 UTC)
- Expired
- Apr 13, 2002, 7:45 PM CDT
- In force
- 36 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
Counties Baxter County, AR, Marion County, AR
The radar
The Springfield radar (KSGF), 133 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.2 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 714 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1319 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 2:22 PM CDT, 4 hours 47 minutes earlier.
Area forecast discussion, Apr 13, 2:22 PM CDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 222 PM CDT SAT APR 13 2002 WILL KEEP A CHANCE OF THUNDERSTORMS GOING THROUGH EARLY TONIGHT WITH SOME DECREASE IN AREAL COVERAGE AND INTENSITY EXPECTED LATER TONIGHT. THERE WILL BE A SLIGHT CHANCE OF MOSTLY SHOWERS INTO SUNDAY OVER MOST SECTIONS WITH THE EXCEPTION IN THE SOUTH WHERE AN UPPER LEVEL LOW MAY BRING A BETTER CHANCE OF SHOWERS WITH A FEW THUNDERSTORMS. MAXIMUMS TOMORROW WILL BE AT OR AS WARM AS TODAY. FCSTID = 38 HRO 55 78 57 82 / 50 10 0 10 LIT 60 81 60 83 / 40 20 0 10 HOT 59 80 60 85 / 50 20 0 10 PBF 62 80 62 84 / 40 30 0 10 .LZK... AR...NONE.
In the hours before
Special weather statement, Apr 13, 3:30 PM CDT, 3 hours 39 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>054-140330- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 330 PM CDT SAT APR 13 2002 ...SLIGHT RISK OF SEVERE WEATHER FOR CENTRAL AND NORTHERN ARKANSAS THIS AFTERNOON AND THIS EVENING... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING ACROSS MOST OF THE NORTH HALF OF ARKANSAS. THE AREA AFFECTED IS NORTH OF A LINE FROM NEAR ARKADELPHIA TO BRINKLEY. WARM...MOIST AND UNSTABLE AIR CONTINUES OVER ARKANSAS TODAY. A WEAK FRONT REMAINED GENERALLY STATIONARY ON ABOUT A JONESBORO TO DE-QUEEN LINE THIS AFTERNOON. LOW PRESSURE IN THE UPPER ATMOSPHERE WILL BE APPROACHING ARKANSAS LATER TODAY. AHEAD OF THIS STORM SYSTEM...A LARGE AREA OF STRONG THUNDERSTORMS HAD DEVELOPED OVER TEXAS AND OKLAHOMA. THESE STORMS WILL MOVE ACROSS OKLAHOMA TODAY AND MAY MOVE INTO WESTERN ARKANSAS LATE THIS AFTERNOON AND THIS EVENING. LARGE HAIL WILL BE THE MAIN SEVERE WEATHER THREAT...HOWEVER... ISOLATED TORNADOES MAY ALSO BE POSSIBLE. STORM SPOTTERS...AMATEUR RADIO OPERATORS AND EMERGENCY MANAGERS IN EXTREME WESTERN ARKANSAS MAY BE ACTIVATED THIS AFTERNOON AND THIS EVENING. 38
Special weather statement, Apr 13, 3:30 PM CDT, 3 hours 39 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>054-140330- SEVERE WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE LITTLE ROCK AR 330 PM CDT SAT APR 13 2002 ...SLIGHT RISK OF SEVERE WEATHER FOR CENTRAL AND NORTHERN ARKANSAS THIS AFTERNOON AND THIS EVENING... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING ACROSS MOST OF THE NORTH HALF OF ARKANSAS. THE AREA AFFECTED IS NORTH OF A LINE FROM NEAR ARKADELPHIA TO BRINKLEY. WARM...MOIST AND UNSTABLE AIR CONTINUES OVER ARKANSAS TODAY. A WEAK FRONT REMAINED GENERALLY STATIONARY ON ABOUT A JONESBORO TO DE-QUEEN LINE THIS AFTERNOON. LOW PRESSURE IN THE UPPER ATMOSPHERE WILL BE APPROACHING ARKANSAS LATER TODAY. AHEAD OF THIS STORM SYSTEM...A LARGE AREA OF STRONG THUNDERSTORMS HAD DEVELOPED OVER TEXAS AND OKLAHOMA. THESE STORMS WILL MOVE ACROSS OKLAHOMA TODAY AND MAY MOVE INTO WESTERN ARKANSAS LATE THIS AFTERNOON AND THIS EVENING. LARGE HAIL WILL BE THE MAIN SEVERE WEATHER THREAT. STORM SPOTTERS...AMATEUR RADIO OPERATORS AND EMERGENCY MANAGERS IN EXTREME WESTERN ARKANSAS MAY BE ACTIVATED THIS AFTERNOON AND THIS EVENING. 38
Nearby
Severe Thunderstorm Warnings in Arkansas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.